ADVERTISEMENT

Q. Following delivery and blood transfusion, developed blisters on face. Why?

Answered by
Dr. Gaurang Gupta
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 10, 2016 and last reviewed on: Oct 09, 2018

Hi doctor,

I delivered a baby through normal delivery 15 days before and I got one unit of blood transfusion. Yesterday, I got rashes and blisters only on my face and it keeps increasing. What to do? Please help.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

  • Blood transfusion and antibiotics are the two reasons, which can cause rashes in your situation. You have to wait and watch.
  • If problem increases, then need to take some steps like change the antibiotics and evaluation of blood transfusion. But, if the problem resolves itself in four to five days, then no need to worry and continue your medicines.
  • If you can send me photos of your problem, then I can assess the condition and give you better advice.

Revert back with the photos to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

I am sending my current photos. I am being given Ceftum 500, Aciloc, multivitamin, Calcium and Iron tablets. I have five post delivery stitches. The blisters have not expanded since yesterday.

#

Hello,

Welcome back to icliniq.com

  • As I said, it could be a drug reaction. But, by seeing your photos (attachment removed to protect patient identity) herpes is another disease, which can be suspected.
  • Herpes is very common after pregnancy and physical stress is triggering factor for that. I would suggest you to take consultation from local dermatologist and just rule out herpes.
  • If it is not herpes, then it is a drug reaction. But, as you said it is not increasing even after you have not stopped.
  • Second thing which gives me doubt is that if you see your face are the lesions present on one side of the face only?
  • So, I would suggest here that just have a visit to the local dermatologist because in your photos it is very difficult to say 100% that it is herpes or a drug reaction.
  • There is unlikely that it could be something else. So, there are only two diseases, which we have to rule out either herpes or drug reaction.
  • I rule out blood transfusion associated reaction because it would be widespread and severe if it is blood related.
  • Also, tell me is there any pain? Have you got mouth ulcer and any other body part involved?
  • Is this a sudden reaction? Did it come after two to three days of medicine?

Revert back with the answer to the above questions to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

I am little relieved as I was worried about possible reaction due to blood transfusion. My answers to the queries are as follows. I do not have any pain. Yes, one tiny mouth ulcer is present and no other body part involved. It came two to three days after starting the medicine. It just started in a small area below right eye and on the upper lip with little inside nose and then expanded yesterday morning. After that, I stopped applying the Soframycin gel suggested by the doctor at the hospital. Now, I feel that the color has become dark in some part from yellow and white. Please guide me.

#

Hi,

Welcome back to icliniq.com.

  • I would say just have to see a dermatologist in person to confirm whether it is herpes or not. Because in drug reaction only face will not be involved. Drug reaction will affect other parts of the body too.
  • Only with photos it is very difficult say because you do not have a typical herpes lesion, but high possibility of herpes.
  • At present my diagnosis is more in favor of herpes than drug reaction.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I often get a mouth ulcer. What is the reason for this?

.. your complaint, you are suffering from recurrent aphthous ulcers which is causing you the eruption of ulcers on the tongue. It can be caused due to a number of reasons like: Stress. Nutritional deficiency (iron, vitamin B12, and Folic acid)....   Read full

What is the reason for repeated mouth ulcer in a child?

.. in children of this age group are mainly due to vitamin and mineral deficiency. Sometimes worm infestation is also implicated in mouth ulcers. We will need to supplement the child with proper vitamin and minerals. Also, deworming should be done .....   Read full

What exercises will lead to normal delivery in a person with small cervical length?

.. needs to be checked again at 24 weeks for further advice. In general, twin pregnancy has a tendency for preterm labor. Your focus right now should be on preventing preterm labor rather than normal delivery. For normal delivery to happen, you do no...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.